MAUDE Adverse Event Report: CARDINAL HEALTH FLEXIBLE YANKAUER REGULAR CAPA; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED

CARDINAL HEALTH FLEXIBLE YANKAUER REGULAR CAPA; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Model Number 8888501015
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that one of the nurses was using the covidien yankauer and the tip of the device came off and the patient almost aspirated on it.Additional information was received from the customer and stated that they were doing oral care and the patient was unable to follow direction, needed suctioning.The nurse inserted yankauer into left cheek to suction and when removed, tip was not present.The respiratory therapist (rt) and registered nurse (rn) assisted to keep patient calm and help open the mouth to allow the other rn to look for tip and retrieve.The nurse was able to retrieve the tip from patient¿s posterior aspect of the oral cavity near the oropharynx.Per customer, tongue depressor, flashlight and tweezers were used to retrieve the tip.There was no medical intervention or treatment required because of the incident.
 
Additional Manufacturer Narrative
The lot number was provided, and the device history record (dhr) was reviewed indicating that the product was released accomplishing all quality standards.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.A physical sample was not received for the evaluation; however, a picture was provided and upon reviewing the picture the reported issue is confirmed.A gemba walk was carried out in the manufacturing area with the multifunctional team.The possible root cause of the reported issue could be related to the missing solvent.As an action plan, the standard work instruction will be updated.At this time, a corrective and preventive action is not deemed necessary.We will keep monitoring the process for any adverse trends that require immediate attention.This complaint will be used for qa tracking and trending purposes.

Brand Name
FLEXIBLE YANKAUER REGULAR CAPA
Common Device Name
APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key16958095
Report Number9612030-2023-03703
Device Sequence Number5580801
Product Code GCX
UDI-Device Identifier10884527019830
UDI-Public10884527019830
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888501015
Device Catalogue Number8888501015
Device Lot Number2220305264
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2023
Supplement Date Received by Manufacturer05/11/2023
Initial Report FDA Received Date05/18/2023
Supplement Report FDA Received Date09/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown